Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 255, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 15, 2005, 4:37 PM EDT for Campbell County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2005, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 15, 2005, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:18 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 15, 3:18 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT MON AUG 15 2005 .SHORT TERM...(TONIGHT AND TUESDAY)...MOST CONVECTION CONTINUES TO DEVELOP ACROSS MIDDLE TN/CUMBERLAND PLATEAU REGION...AND ALSO JUST EAST OF THE TN/NC STATE LINE. MOVEMENT IS EAST OR SOUTHEAST AT AROUND 10 MPH. WITH THE WEAK COLD FRONT STILL TO OUR NORTH...I DONT EXPECT ANY ORGANIZED CONVECTION IN OUR REGION OVERNIGHT. STILL MIGHT SEE ISOLATED STRONG STORMS BRIEFLY. CARRIED CHANCE POPS ACROSS THE BOARD THIS EVENING...THEN SLIGHT CHANCE OVERNIGHT...WHICH WAS LITTLE CHANGE FROM PREVIOUS FORECAST/GRIDS. FOR TUESDAY...WEAK FRONT LOOKS TO SAG SOUTHWARD TOWARD OR INTO NRN PARTS OF THE FORECAST AREA...SO NUDGED POPS UP TO LIKELY IN THE NORTH AND CONTINUED HIGH CHANCE ELSEWHERE. FOR TEMPERATURES...WENT FOR PERSISTENCE TONIGHT AND FAVORED WARMER MAX TEMPS TUESDAY GIVEN HOW MUCH TEMPS HAVE WARMED TODAY (ABOVE 15/00Z MOS). .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...WEAKENING FRONTAL BOUNDARY REMAINS ACROSS THE REGION WEDNESDAY AND THURSDAY FOR CONTINUED CHANCE POPS. SOME DRYING EXPECTED IN THE MID AND UPPER LEVEL FRIDAY AND SATURDAY WITH A RIDGE BUILDING IN. AS SUCH... EXPECT NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION. A FRONT PUSHES INTO THE THE REGION ON SUNDAY AND MONDAY. CONFIDENCE IS LOW WITH TIMING AND STRENGTH OF THIS FEATURE AND WILL KEEP POPS NEAR 20 TO 30 PERCENT. GUIDANCE TEMPS LOOK GOOD AND WILL KEEP FORECAST NUMBERS CLOSE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 93 72 89 / 30 50 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 90 70 88 / 30 50 40 30 OAK RIDGE, TN 71 90 70 87 / 30 50 40 30 TRI CITIES AIRPORT, TN 68 86 68 85 / 40 60 50 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TG/MJB
Hazardous weather outlook, Aug 15, 4:00 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT MON AUG 15 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-161000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES THROUGHOUT THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. HW
In the hours before
Local storm report, Aug 15, 2:48 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 S SPRING CITY 35.67N 84.86W
08/13/2005 RHEA TN UTILITY COMPANY
SECOND TREE AND POWER LINES DOWN ALONG TWIN OAK RD.
LOCATED ONE MILE SOUTH OF SPRING CITY. REPORTED BY
VOLUNTEER ELECTRIC.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:41 PM EDT | Flash Flood Warning | MRX | Morgan | 2 hr |
| Aug 15, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 41 min |
| Aug 15, 5:18 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 57 min |
| Aug 15, 5:28 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 26 min |
| Aug 15, 6:31 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 26 min |
| Aug 15, 6:43 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 47 min |
| Aug 15, 6:46 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.